It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-08-2001, 07:36 AM   #1
Unregistered
Guest
 
Posts: n/a
Efexor Users Pls Help!!!

Hi,

it's my 1st time posting and i really need help from anyone who knows about the side effects of efexor usage. Ever since I quit my job, I have been suicidely depressed about my future and started to take 150mg of efexor everyday (75mg in the morning and 75mg in at night) as prescribed by my psychiatrist. I have been sleeping for 18-20 hours a day for over a period of five months and now i'm
wondering whether is it the side effect of efexor intake or is it something else. I have this funny sleepy *** drowsy feeling all the time and i really really struggle to keep awake. I wake up in the morning and a little while later, I need to go to bed . Can anyone enlighten me on this? I'm getting really
afraid because how am i going to look for another job. I can barely keep awake. Even after waking up, I still strongly need to go to sleep Please help!

 
Old 01-08-2001, 10:14 AM   #2
joy joy is offline
Inactive
 
Join Date: Nov 2000
Posts: 140
joy HB User
Re: Efexor Users Pls Help!!!

Have you told your doctor this? You need to change meds; Effexor is not working for you. You have to be extremely careful weaning off. You must take your time doing this. Doesn't your doctor know about your sleeping all the time. You must tell him/her asap and get medication that works for you to help you. Please call your doc and wean off very slowly so you don't get really sick.
Joy

 
Sponsors Lightbulb
   
Old 01-11-2001, 03:52 PM   #3
Newbie
 
Join Date: Jan 2001
Location: Flint Tx Usa
Posts: 4
bubblesue HB User
Re: Efexor Users Pls Help!!!

I am on Effexor too. I am on 150 mg. I do not have that problem with sleep though. But only because I am also taking an addition medication. My diagnosis is BiPolar 2 Manic Depressive. What were you Diagnosed with? I take Effexor ER (extended Release) in the am, so I only have to take it once and then at night I take Topamax 150mg. I to was suicidal I have been on Effexor since Nov. 17. The only side affect I had specifically from the effexor was a headache that I got in the mornings within an hour after taking it. But they stopped after a week. I did not start out on 150 mg. My doc started me out slowly and then upped me depending on my reactions to the dosages. Discuss this with your doctor. You may need an adjustment or a new drug. It may take a few tries before a medication is found that will work and it can get frustrating, but hang in there.
good luck!
bubblesue

 
Old 01-12-2001, 02:36 PM   #4
Newbie
 
Join Date: Jan 2001
Location: California, USA
Posts: 1
Aliece HB User
Re: Efexor Users Pls Help!!!

I am also on 150mg of Effexor and for the first few months I was very drowsy all day. My doctor had me taking it in the morning because in the diagnosis I said that my depression was worse in the morning. After 4 or 5 months most of the drowsiness went away but I still had a tired feeling all day. Two weeks ago I began taking my medication at bedtime, around 9:00 p.m. What a huge difference it has made! I still feel wonderful and I don't have the sleepiness.
I must agree with the previous posters about stopping the medication suddenly. I was unable to obtain my prescription for 2 1/2 days and I have never felt so badly before! It feels as though you have a flu, but worse. I could not drive, read or keep much food down.
Good luck to you!

 
Old 01-13-2001, 07:50 AM   #5
 
Join Date: Jan 2001
Location: Cornwall, ON, Canada
Posts: 0
SoLost HB User
Re: Efexor Users Pls Help!!!

I was horribly ill on Effexor sweats, extreme nausea, shaking, dizziness, fatigue, mental confusion. From the reading I have done, Effexor is better tolerated if the dosing starts low and is then increased depending on the persons reactions. Mine put me on 75mg and sent me on my way. When I went back to tell him what was going on he just took me off it.

Meds have a different reaction for everyone...from my reading it seems what is wonderful for one is horrific for another. From what you have said maybe Effexor isn't for you. What kind of life can you have if all you do is sleep? I agree, tell your doc! Especially, if you have to get out there and find a new job. Take care.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!